Parents need to be careful with the kind of antibacterial medication they give their children, as according to Medical News Today and the British Journal of Dermatology, early administration of antibiotics may increase kids' risk of developing eczema, a chronic skin disease characterized by redness, inflammation, rashes, itching, swelling, dryness, and flaking.

Researchers from Guy's and St. Thomas' NHS Foundation Trust, King's College London, Aberdeen Royal Infirmary, and the University of Nottingham in the UK, worked together to evaluate data of children and young adults taken from 20 different studies. They found that exposure to antibacterial medications during the subjects' first year increased the risk of developing the skin by 40 percent.

The early introduction of antibiotics may have caused an imbalance in the immune system of children. "One potential explanation is that broad spectrum antibiotics alter the gut microflora and that this in turn affects the maturing immune system in a way that promotes allergic disease development," explains study author Dr. Teresa Tsakok.

Despite the link, parents should not be afraid to give their kids proper medication. What's important is that they should first obtain a go signal from the doctor to avoid any allergic or adverse reactions.  

(Photo by Brian Chan via Flickr Creative Commons)

Get the latest updates from Female Network
Subscribe to our Newsletter!
Comments

Latest Stories

Iza Calzado Reveals Secrets to Looking Young and Fresh in Your 30s

Iza explains how she keeps her youthful glow with simple daily routines.
Load More Stories